MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2633
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On december 7, 2023, the patient underwent endovascular procedure to treat a thoracic aortic aneurysm.A gore® dryseal flex introducer sheath (dsf2633/unknown) was used for access.Reportedly, during the procedure, after the sheath was used to insert the gore® tag® thoracic branch endoprosthesis, the right external iliac artery was ruptured.A gore® viabahn® endoprosthesis with propaten bioactive surface (viabahn device) was used to repair the vessel damage.It was reported that after 24 hours the gore® viabahn® endoprosthesis with propaten bioactive surface (viabahn device) occluded.
 
Additional Manufacturer Narrative
H.6.Code c20: a review of the manufacturing records for the device could not be conducted.The lot/serial number remains unknown.Additional information was requested.Further information will be provided.The sheath was discarded at the facility and is not available for analysis.Please note that the gore® viabahn® endoprosthesis with heparin bioactive surface will be reported separately.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular procedure to treat a thoracic aortic aneurysm.For access, a gore® dryseal flex introducer sheath was used.As reported, no resistance was felt when inserting and withdrawing the sheath.It was reported there were no concerns with patient's anatomy, and no pre-existing device(s) that could have interfered with advancement of the devices.During the procedure, after the sheath was used to insert the gore® tag® thoracic branch endoprosthesis, the right external iliac artery was ruptured.Reportedly, the right external iliac artery was 9mm.The damaged vessel was covered with a gore® viabahn® endoprosthesis with propaten bioactive surface (viabahn device).It was reported that after 24 hours the viabahn device occluded.No intervention was performed.As reported, the physician stated lack of vessel elasticity and tortuosity may have led to the vessel damage during implant.The physician did not speculate on why the viabahn device occluded.The patient is reported to be doing well following the procedure.
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records for the device verified the lot met all pre-release specifications.The sheath was discarded at the facility and is not available for analysis.According to the physician stated lack of vessel elasticity and tortuosity may have led to the vessel damage.According to the gore® dryseal flex introducer sheath instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to vascular trauma (i.E., dissection, rupture, perforation, tear, etc.).According to the gore® dryseal flex introducer sheath instructions for use (ifu), adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.Additional considerations for patient selection include but are not limited to patient¿s anatomical suitability for endovascular repair.The vessel diameter of the injury site was about 9mm.Per ifu sizing guide for the (b)(6), the id diameter is 8.7mm and od diameter is 9.5mm.If vessel size is smaller than the nominal body od, major bleeding, vessel damage, or serious injury to the patient, including death, may result.Please note that a gore® viabahn® endoprosthesis with propaten bioactive surface (viabahn device) was reported separately.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18361017
Report Number3007284313-2023-02957
Device Sequence Number8108414
Product Code DYB
UDI-Device Identifier00733132630103
UDI-Public00733132630103
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model NumberDSF2633
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age74 YR
Patient SexMale